MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number CT80LPPDVI
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device(s) are not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event(s) is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with 8f low profile plastic vortex port detached poly catheter filled sh valved introducers.It was reported that the valved introducer sheaths are breaking at the hub, while inside of the patient(s).It was reported that this has happened with multiple kits.The procedures were completed with different devices and no adverse effects or harm was experienced by the patients.Despite multiple good faith effort attempts, no further information has been provided.
 
Additional Manufacturer Narrative
The customer's reported complaint of the valved introducer sheaths are breaking at the hub could not be confirmed since no sheath complaint sample was returned.Without receiving product for evaluation the root cause for this event could not be definitively determined.Dhr review of the packaging and purchased component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The dilator/sheath component is supplied to angiodynamics by the supplier great batch, ltd.Great batch has been notified of this reported event via scar004962 for dhr review of supplier lot.Per scar004962 results, great batch medical reviewed the dhr records for the noted lot and found no discrepancies related to this defect during manufacturing.No actions will be taken at this time due to no device analysis could be performed (sample not returned) and the complaint is unconfirmed.Labeling review: the directions for use (dfu) item number 14600340-01 that is provided in the reported kit contains the following directions and precautions: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions to avert device damage and/or patient injury during catheter placement: · carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.· after implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture connecting the catheter a.Place catheter lock onto catheter.The catheter lock is bi-directional and can be mounted on the catheter in either direction.B.Trim the catheter to proper length at a 90° angle allowing sufficient slack to permit body movement, port connection and verify that the catheter is not kinked.C.Advance catheter over port stem to the midway point, slightly past the barb.D.Advance catheter lock until it engages with tactile and/or audible feedback.Note: to ensure proper assembly of port and catheter lock connector, a minimal gap (less than 0.5 mm) is expected.Note: if the catheter and locking collar are connected and then disconnected, the catheter proximal end must be re-cut to ensure a safe re-connection to the port.Precaution: prior to advancing the catheter lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the catheter lock over a kinked catheter may damage the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19838229
Report Number1317056-2024-00115
Device Sequence Number15100371
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCT80LPPDVI
Device Lot Number5817580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown